Alert archive / California / Wind Advisories in 2006
Wind Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 5, 2006, 1:32 PM PST for 4 counties in California. It took effect at Feb 5, 2006, 2:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2006, 1:32 PM PST (21:32 UTC)
- In effect from
- Feb 5, 2006, 2:00 PM PST
- Expired
- Feb 6, 2006, 1:48 PM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 052132 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 132 PM PST SUN FEB 5 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND THE MOUNTAINS... .HIGH PRESSURE OVER THE GREAT BASIN HAS PRODUCED STRONG OFFSHORE WINDS IN THE INLAND EMPIRE AND IN THE MOUNTAINS. WINDS WILL DECREASE BY MIDDAY MONDAY. CAZ048-055>058-060500- /O.NEW.KSGX.WI.Y.0007.060205T2200Z-060206T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 132 PM PST SUN FEB 5 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
4 follow-up statements
000 WWUS76 KSGX 060436 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 836 PM PST SUN FEB 5 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND THE MOUNTAINS... .HIGH PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN TONIGHT FORCING STRONG AND GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS MONDAY AFTERNOON...BUT CONTINUE LOCALLY GUSTY BELOW PASSES AND CANYONS INTO WEDNESDAY MORNING. CAZ048-055>058-061200- /O.CON.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 836 PM PST SUN FEB 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH MONDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
000 WWUS76 KSGX 060719 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1119 PM PST SUN FEB 5 2006 CAZ042-043-061530- /O.NEW.KSGX.FG.Y.0006.060206T0719Z-060206T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1119 PM PST SUN FEB 5 2006 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST MONDAY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. SINCE 11 PM...FULLERTON...JOHN WAYNE AIRPORT...AND OCEANSIDE HAVE BEEN REPORTING VISBILITIES OF LEASS THAN ONE QUARTER MILE. $$ CAZ048-055>058-061530- /O.CON.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1119 PM PST SUN FEB 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH MONDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 061543 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 743 AM PST MON FEB 6 2006 CAZ042-043-061645- /O.EXP.KSGX.FG.Y.0006.000000T0000Z-060206T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 743 AM PST MON FEB 6 2006 ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. THE FOG WILL LIFT AND CLEAR THIS MORNING. $$ CAZ048-055>058-062200- /O.CON.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 743 AM PST MON FEB 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH MONDAY MORNING. LOCAL GUSTS TO AROUND 60 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
000 WWUS76 KSGX 062148 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 148 PM PST MON FEB 6 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS UNTIL 2 PM TUESDAY... .OFFSHORE FLOW WILL CONTINUE THIS WEEK...BUT WILL WEAKEN SLIGHTLY TONIGHT AND TUESDAY. CAZ048-057-070500- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/ /O.NEW.KSGX.WI.Y.0008.060206T2200Z-060207T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 148 PM PST MON FEB 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH TUESDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-056-058-062300- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 148 PM PST MON FEB 6 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 9:30 AM PST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 5, 9:30 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SUN FEB 5 2006 .SYNOPSIS...HIGH CLOUDS AND INCREASING OFFSHORE WINDS ARE EXPECTED TODAY. FAIR WEATHER WITH ABOVE NORMAL HIGH TEMPERATURES AND PERIODS OF OFFSHORE WINDS WILL CONTINUE THIS WEEK. THE WINDS WILL BE STRONGEST THROUGH AND BELOW MOUNTAIN PASSES TONIGHT AND MONDAY...AND THEN AGAIN EARLY WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LOTS OF HIGH CLOUDS ARE SHROUDING THE REGION THIS MORNING. SOME COASTAL FOG OVERNIGHT HAS MOSTLY DISSIPATED OR CLEARED...AND THAT WILL BE THE LAST OF IT FOR MOST OF THE WEEK. PRESSURE GRADIENTS ARE TURNING STRONGLY OFFSHORE TODAY AND WINDS ARE ALREADY SHOWING UP AT THE USUAL LOCATIONS BELOW MTN PASSES. OFFSHORE FLOW REMAINS WITH US ALL WEEK BUT THERE IS LITTLE IF ANY UPPER SUPPORT...SO WINDS WILL BE GRADIENT DRIVEN AND NOT TERRIBLY STRONG. THE STEEPEST GRADIENTS ARE EARLY MON MORNING...AND AGAIN EARLY WED MORNING. A FIRE WEATHER WATCH HAS BEEN ISSUED STARTING THIS EVENING THROUGH MON AFTERNOON. WE EXPECT TO HOIST A WIND ADVISORY BY THIS AFTERNOON FOR THE MTNS AND INLAND EMPIRE. THE UPPER LOW OFF THE COAST SENDING US THE HIGH CLOUDS WILL PROBABLY WOBBLE AROUND OUT THERE FOR A FEW DAYS BEFORE MOVING EAST THROUGH BAJA ON THU. IT WILL HAVE LITTLE IMPACT ON US EXCEPT FOR THE HIGH CLOUDS. THEN WHEN IT MOVES INLAND...SURFACE PRESSURE GRADIENTS GO WEAKLY ONSHORE. TEMPS WILL BE ABOVE NORMAL ESPECIALLY AT LOWER ELEVS FOR THIS WEEK...THEN COOL LATER IN THE WEEK NEAR THE COAST AS THE FLOW TURNS ONSHORE. && .AVIATION...CIRROSTRAUS/ALTOSTRATUS DECKS THINNING AND MOVING EAST. MARINE LAYER HAS SHRUNK TO 700 FEET...BELOW THIS LEVEL VISIBIILITES STILL BELOW 2 MILES BUT SHOULD IMPROVE TO 6 MILES OR MORE AFTER 1000 PST/1800 UTC. MAIN AVIATION CONCERN TODAY IS TURBULENCE...STRONG SUBISDENCE INVERSION NEAR 1500 FEET WITH WINDS ABOVE THIS LEVEL TO FL080 FROM THE NORTHEAST NEAR 25 KT. EXPECT TO SEE A RETURN OF LOW STRATUS/FOG ALONG COASTAL PLAIN AFTER 1700 PST/0100 UTC BUT WITH NORTHEAST WINDS FORECAST TO INCREASE EARLY MONDAY MORNING...THIS SHOULD PUSH OFFSHORE BY 0400 PST/1200 UTC. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR MOUNTAINS AND INLAND AREAS TONIGHT THROUGH MON AFTERNOON AND AGAIN LATE TUE THROUGH WED...SEE LAXRFWSGX. HIGH SURF ADVISORY FOR SAN DIEGO COASTAL AREAS THROUGH 10 AM MONDAY...SEE LAXCFWSGX. && PUBLIC...MM AVIATION...BALFOUR
Hazardous weather outlook, Feb 5, 9:30 AM PST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SUN FEB 5 2006 CAZ048-050-055>058-061200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 930 AM PST SUN FEB 5 2006 .DAY ONE...TODAY THROUGH TONIGHT STRONG OFFSHORE WINDS AND LOWER RELATIVE HUMIDITY WILL INCREASE THE FIRE DANGER IN THE INLAND VALLEYS AND THE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT TONIGHT...SEE LAXRFWSGX. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG OFFSHORE WINDS AND LOWER RELATIVE HUMIDITY WILL CONTINUE THE FIRE DANGER IN THE INLAND VALLEYS AND THE MOUNTAINS THROUGH WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT MONDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY...SEE LAXRFWSGX. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-061200- SAN DIEGO COUNTY COASTAL AREAS 930 AM PST SUN FEB 5 2006 .DAY ONE...TODAY THROUGH TONIGHT INCREASING NORTHWEST SWELL WILL CAUSE ABOVE NORMAL SURF WITH STRONG AND DANGEROUS RIP CURRENTS NEAR THE BEACHES. A HIGH SURF ADVISORY IS IN EFFECT FOR THE SAN DIEGO BEACHES TODAY. SEE LAXCFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LARGE NORTHWEST SWELL WILL CONTINUE THROUGH MUCH OF THE WEEK. THIS WILL CREATE A HIGH RIP CURRENT RISK AT THE BEACHES. A HIGH SURF ADVISORY IS IN EFFECT FOR SAN DIEGO BEACHES THROUGH MONDAY MORNING. SEE LAXCFWSGX FOR DETAILS. MM
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.